Archived

This topic is now archived and is closed to further replies.

MisterTwo

Tretinoin (Retin A) .025 & Doxycycline 100mg - Log

67 posts in this topic

l3br0n23, I've only used it for a few days but you skin looks greasy when it's on, but your going to bed so who cares. But no my skin is still just as oily as it ever was during the day.

Share this post


Link to post
Share on other sites
l3br0n23, I've only used it for a few days but you skin looks greasy when it's on, but your going to bed so who cares. But no my skin is still just as oily as it ever was during the day.

yeah mine actually seems oilier, but not in the same way

i don't know how to explain it

anyways i jsut use blotting papers or tissues throughout the day


"You're such a beautiful freak, I wish there were more just like you. You're not like all of the others, that is why I love you. Beautiful Freak, Beautiful Freak- that is why I love you."

building a personal bubble of support via my log: Jokerj's Hopeful Log


Share this post


Link to post
Share on other sites

I use to use like 4 blotting sheets a day, and it took more than one for my face, but I realized my face will looks just as shiny in an hour and when on a drying medication like retin, it is better to let your skin fully absorb the oil you put out. Oh and the oilier you are its actually a good sign because then you know the oil is on top of the skin not trapped in the pore.

Share this post


Link to post
Share on other sites

yeah i still get those same cheek "break out patches" that you describe

best of luck mistertwo!


"You're such a beautiful freak, I wish there were more just like you. You're not like all of the others, that is why I love you. Beautiful Freak, Beautiful Freak- that is why I love you."

building a personal bubble of support via my log: Jokerj's Hopeful Log


Share this post


Link to post
Share on other sites

haha, yeah, I'm still here.

But last night was the first night I had checked the site in awhile.

My skin has been looking pretty good, so I just wasn't thinking about it as much. Hence, I hadn't been checking the site as often.

MisterTwo, how soon in the future do you think you're going to ween off the retin-a?

Just wondering, because I did the same thing in late summer, and my acne tootally came back. Then I had to start the whole thing over again.

Plus, I did a lot of research on retin-a, and a lot of people use it past their 50's (some for acne reasons and some for beauty reasons). It apparently keeps your skin super healthy! It just keeps on renewing cells so you always look fresh. I don't plan on going off of it any time soon. My mom (who has never had acne) even uses it. Her skin looks so much younger than her age. You, of course, can do whatever you want. But just take my experience into consideration. I'd hate to see you back here starting over. eeek!

Share this post


Link to post
Share on other sites

I was planning to continue Retin-A indefinitely (well until I think I am grown out of it). I will probably end up using it every other day or every 3 days.

Good news that you are doing well. I have been making progress still. Not completely clear, but less frequency and less severe.

I am wondering if there are long term effects of using Retin A. The fact that the skin has less layers than usual concerns me for the long term. Anyway, thanks for the update and wise advice. :D

Share this post


Link to post
Share on other sites

hey mistertwo

hope your new place is great!

just a suggestion- maybe you could try weaning off the antibitoics before you start cutting down on the retin-a? i dunno just think it'd be better that way for some reason lol

and as for doing the retin-a indefinetley, just think -once you grow out of the acne, you already have an anti-wrinkle regimen in progress!!!


"You're such a beautiful freak, I wish there were more just like you. You're not like all of the others, that is why I love you. Beautiful Freak, Beautiful Freak- that is why I love you."

building a personal bubble of support via my log: Jokerj's Hopeful Log


Share this post


Link to post
Share on other sites

Hey guys,

I am going to post in this topic first, and then if no one that is already checking mistertwo's log knows, I'll make separate topic for it.

my derm recently upped my dosage of retin-a from .05% to 1%.

i'm just wondering if maybe it is too soon to up my dosage and was wondering if anyone else's derm had tried to move them up yet.

Also, I DO NOT want to move up if that is going to mean another initial breakout. Does anyone know if I will get another one?

Thanks!

Share this post


Link to post
Share on other sites

Hey Soapy,

Why did your derm up your dosage? Was it starting to lose effectiveness?

I haven't been back to the doctor yet. Although, I have gotten 2 refills on my Retin-A.

Just an educated guess here, but I would not think that upping the dosage means getting another IB. If your already clear and continuing to use Retin then I would assume that your body is clear of all the P. Acnes bacteria. Plus, the retinoid just pushes out the stuff that was going to come out anyway and if you are clear, then you shouldn't have that stuff.

Share this post


Link to post
Share on other sites

Hey MisterTwo,

Thanks for responding! I actually have been using the 1% now for about a week, and besides just a little extra dryness, I am experiencing now adverse effects! In fact, I feel as though my red marks are fading faster!!

Also, I think you were right about me not breaking out again, because as of now, I haven't had a new zit since I started the upped dosage.

I tried to do some research on whether or not I should move up doses, but I couldn't really find anything good. The .05% never lost effectivness; I think my derm just likes to move everyone up to 1% eventually. I am happy about the red marks fading more swiftly...but i'm worried that if 1% ever stops working, I'll have nothing to move up to!!

Hopefully that never happens.

If you've heard anything about moving up (or if it's bad to move up if you don't really need it) let me know. I would like a second opinion on the matter.

whoops, typo

*no adverse*

Share this post


Link to post
Share on other sites

my skin flakes when i rub it too

but only when the weather is drier


"You're such a beautiful freak, I wish there were more just like you. You're not like all of the others, that is why I love you. Beautiful Freak, Beautiful Freak- that is why I love you."

building a personal bubble of support via my log: Jokerj's Hopeful Log


Share this post


Link to post
Share on other sites

Hmmm maybe i should up my dosage. I still get small formations that go away fairly quick. But sometimes they like to leave a red mark. My face has already been drier though since I don't moisturize at night anymore.

As for having to move up past 1%, I wouldn't worry about that. It sounds like you have been pretty clear lately so that is definitely a positive note. Who knows, maybe we will grow out of it and never have to use Retin again. I haven't read about people moving up, but I can see its purpose. I may think of asking my doc to do that later.

Time to go cook some food. See ya.

Share this post


Link to post
Share on other sites
Hey MisterTwo,

Thanks for responding! I actually have been using the 1% now for about a week, and besides just a little extra dryness, I am experiencing now adverse effects! In fact, I feel as though my red marks are fading faster!!

Also, I think you were right about me not breaking out again, because as of now, I haven't had a new zit since I started the upped dosage.

I tried to do some research on whether or not I should move up doses, but I couldn't really find anything good. The .05% never lost effectivness; I think my derm just likes to move everyone up to 1% eventually. I am happy about the red marks fading more swiftly...but i'm worried that if 1% ever stops working, I'll have nothing to move up to!!

Hopefully that never happens.

If you've heard anything about moving up (or if it's bad to move up if you don't really need it) let me know. I would like a second opinion on the matter.

whoops, typo

*no adverse*

well, you could always move up to tazorac, which is stronger, but a different drug, also


"You're such a beautiful freak, I wish there were more just like you. You're not like all of the others, that is why I love you. Beautiful Freak, Beautiful Freak- that is why I love you."

building a personal bubble of support via my log: Jokerj's Hopeful Log


Share this post


Link to post
Share on other sites

Hey mistertwo,

Hope you are acne clear by now! Hope you actually get to read this and reply, but I was wondering if u ever had any problems after using doxycycline? I was on it last year for a month in april twice a day (60 capsules 100mg). After the course I noticed I started to breakout in pustular acne after eating foods that I had no problems with in the past.. have u had this problem? I've been lookin into the whole leaky gut/candida thing and tried antifungals and altering my diet to a very low sugar/carb diet with minimal success for a few months (dec 2012 - march 2012). Did you have any of these problems?

Share this post


Link to post
Share on other sites